question-icon

What causes diarrhea while on Co-Amoxiclav?

default
Posted on Tue, 19 Sep 2017
Question: Hi, I am just recovering from pneumonia which was slow to react to antibiotics. I am home now and am taking Co-amoxiclav 500/125 3 times a day. I have had problems with slight diarrhoea which has settled but my poo is very dark, almost black, is this normal?
doctor
Answered by Dr. Salah Saad Shoman (38 minutes later)
Brief Answer:
Side effect of amoxiclav

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns but amoxiclav is reported to cause black tarry stools that could indicate the presence of occult blood in stools .. Amoxiclav can cause blood in stools due to hemorrhagic colitis which is inflammation of the mucus membrane of the colon.. I would recommend that you take a stool analysis and if it came positive for blood on stools then you should discontinue the antibiotic and refer to your doctor for a prescription of another antibiotic
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 3104 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes diarrhea while on Co-Amoxiclav?

Brief Answer: Side effect of amoxiclav Detailed Answer: Dear Ma'am, I have gone through your question and I understand your concerns but amoxiclav is reported to cause black tarry stools that could indicate the presence of occult blood in stools .. Amoxiclav can cause blood in stools due to hemorrhagic colitis which is inflammation of the mucus membrane of the colon.. I would recommend that you take a stool analysis and if it came positive for blood on stools then you should discontinue the antibiotic and refer to your doctor for a prescription of another antibiotic